MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 3-4 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 3-4 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71453211
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 08/14/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after tkr surgery had been performed on (b)(6) 2021, the insert was dislocated while the patient was on rehabilitation.This adverse event was solved by a revision surgery on (b)(6) 2021.Current health status of patient is unknown.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device does not confirm the stated failure mode.The returned insert has damage among the base, more than likely from extraction.A dimensional inspection was attempted, but the device was too damaged from the extraction to obtain accurate measurements.The clinical/medical investigation concluded that, per complaint details, the 11mm insert could not be seated to the baseplate; therefore a backup (size 9mm) insert was used without delay or patient injury.It was communicated that the requested clinical documentation was not available for inclusion in the medical investigation.It remains unknown if the patient exhibited any post-op laxity with the 9mm insert, or if the surgeon was satisfied with the surgical outcome as the patient status was reportedly unknown.The clinical root cause could not be concluded.The patient impact beyond the reported intra-op connectivity issue could not be determined; however, no patient injury or surgical delay was reported.No further medical assessment could be rendered at this time.Should clinically relevant documentation/information and/or the product evaluation conclusion result in findings which are deemed clinically relevant, the clinical/medical task may be re-evaluated.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to traumatic injury, patient anatomy or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
LGN PS HIGH FLEX XLPE SZ 3-4 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12410816
Report Number1020279-2021-06685
Device Sequence Number3350548
Product Code JWH
UDI-Device Identifier00885556035252
UDI-Public00885556035252
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71453211
Device Catalogue Number71453211
Device Lot Number20CM18720
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2021
Initial Date Received by Manufacturer 08/15/2021
Supplement Date Received by Manufacturer10/12/2021
Initial Report FDA Received Date09/01/2021
Supplement Report FDA Received Date10/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;